Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 80, NWS Memphis, TN

April 27, 2000Itawamba County, Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2000, 7:18 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 27, 2000, 7:18 PM CDT (00:18 UTC)
Expired
Apr 27, 2000, 7:50 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Itawamba County, MS, Lee County, MS

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:28 PM CDTHail 0.75Guntown, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 280017
SVRMEM
MSC057-081-145-280050-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT THU APR 27 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI
  LEE COUNTY IN NORTHEASTERN MISSISSIPPI
  EASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI

* UNTIL 750 PM CDT

* AT 714 PM CDT... DOPPLER RADAR INDICATED SEVERAL SEVERE
  THUNDERSTORMS   WITH LARGE HAIL FROM JUST EAST OF NEW ALBANY
  THROUGH BLAIR TO NORTHERN ITAWAMBA COUNTY. ALL STORMS WERE MOVING
  SOUTHEAST AT 30 MPH.


* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE SPRINGS BY 730 PM
  SALTILLO BY 730 PM
  FAIRVIEW BY 730 PM

.WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.


 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:50 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 27, 2:50 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT THU APR 27 2000

RADAR IS INDICATING A FEW THUNDERSTORMS BEGINNING TO MOVE INTO THE
NORTHERN PART OF THE FORECAST AREA. ACTIVITY IS MOVING TO THE EAST
WITH SOME SOUTHWARD DEVELOPMENT OF THE LINE. BELIEVE THAT ONCE THE
LINE MOVES OUT OF THE FORECAST AREA...THUNDERSTORM CHANCES WILL END.
WILL INCLUDE A LATE AFTERNOON PERIOD MENTIONING A CHANCE OF
THUNDERSTORMS AND THEN GO WITH A DRY FORECAST FOR TONIGHT. HIGH
PRESSURE WILL MOVE IN GIVING US A DRY AND PLEASANT WEEKEND. FWC
TEMPERATURES APPEAR TOO HIGH FOR FRIDAY AND GENERALLY WENT BELOW
THOSE NUMBERS.

PRELIMINARY NUMBERS
MEM 53/77/54/78 000
MKL 47/75/48/76 000
JBR 48/77/49/77 000
TUP 51/76/52/78 000

.MEM...NONE

In the hours before

Special weather statement, Apr 27, 6:12 PM CDT, 1 hour 6 minutes before
TNZ002>004-019>021-048>055-088>090-272345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT THU APR 27 2000

...SEVERE THUNDERSTORM WATCH NUMBER 212 CANCELLED FOR MOST OF WEST
TENNESSEE...

THE SEVERE WEATHER THREAT HAS ENDED FOR MOST OF WEST TENNESSEE...SO
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR
MCNAIRY AND HARDIN COUNTIES OF WEST TEN<NESSEE AND MUCH OF NORTH
MISSISSIPPI UNTIL 900 PM.

N
Special weather statement, Apr 27, 6:45 PM CDT, 33 minutes before
TNZ091-092-280005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT THU APR 27 2000

...SEVERE THUNDERSTORM WATCH 212 HAS BEEN CANCELLED FOR ALL OF
WEST TENNESSEE...

THE SEVERE WEATHER THREAT HAS ENDED FOR ALL OF WEST TENNESSEE. THE
SEVERE WATCH HAS BEEN CANCELLED.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:18 PM CDTSevere Thunderstorm WarningMEGUnion32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.